FDA Recalls Face Paint Due to Adverse Reactions

May 18, 2009 | Contact Author | By: Katie Schaefer
Contact the Author
Save
This item has been saved to your library.
View My Library
(click to close)
Save to My Library
Title: FDA Recalls Face Paint Due to Adverse Reactions
  • Article

The US Food and Drug Administration (FDA) is advising consumers to stop using certain cosmetic “Face Paint” items labeled as distributed by Oriental Trading Co. due to adverse event reports of skin reactions in children.

These items were distributed nationwide. The FDA has learned of a cluster of adverse events in children exposed to various colors of the face paint. All exposures occurred on the same day at an organized event and included rashes, itchiness, burning sensation, and swelling where the face paints were applied.

Significant microbial contamination was indicated in most of the products in testing by an FDA laboratory. The following Face Paints manufactured by Shanghai Color Art Stationery Co., Ltd. are being voluntarily recalled by Fun Express Inc., a wholly-owned subsidiary of Oriental Trading Co.:

85/2077 Blue Face Paint 8 8760048110 7
85/2078 Purple Face Paint 8 8760048112 1
85/2079 Red Face Paint 8 8760048114 5
85/2080 Orange Face Paint 8 8760048116 9
85/2081 Black Face Paint 8 8760048118 3
85/2082 Green Face Paint 8 8760048120 6

Fun Express Inc. is recalling the face paints from the market and FDA advises consumers to stop use of these products and discard them or return them to the retailer. The FDA encourages consumers and health care providers to report any adverse events from face paints to the FDA as well as to state and local health authorities.